MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FB TIB BASE SZ 8 CEM; KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE FB TIB BASE SZ 8 CEM; KNEE TIBIAL TRAY
Catalog Number 150670008
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> intraoperatively it was obvious that the inner sterile cover was glued with the outer sterile package.See photos.The implant needed to be removed with help of a scalpel.No surgical delay, no adverse patient consequences.Surgery was completed without issues.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (b)(4) photos.Pdf.Furthermore, a manufacturing investigation was conducted by the manufacturing site j&j medtech orthopaedics cork team.The photo investigation revealed that the attune fb tib base sz 8 cem inner tyvek lid appears to be sealed to the outer tyvek lid.A manufacturing record evaluation was performed for the finished device product code: 150670008 lot number: 4556770, and there was 1 non-conformance associated with this lot, however this not related to the failure mode of the complaint.Based on the manufacturing investigation, a definitive root cause could not be determined due to insufficient evidence provided.As the complaint unit was not returned to the cork site and from the trials performed, it was indicated that there is not sufficient photographic evidence in order to determine if the complaint part meets or does not meet the internal packaging requirements.If further data or evidence become available, the investigation will be re-assessed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune fb tib base sz 8 cem would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 8/25/2024 3) any anomalies or deviations identified in dhr: 1non-conformance associated with this lot, however this not related to the failure mode of the complaint.4) expiry date: 7/31/2034 5) ifu reference: ifu-0902-00-828 device history review
=
> a manufacturing record evaluation was performed for the finished device product code: 150670008 lot number: 4556770, and there was 1 non-conformance associated with this lot, however this not related to the failure mode of the complaint.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that intraoperatively it was obvious that the inner sterile cover was glued with the outer sterile package.The implant needed to be removed with help of a scalpel.No surgical delay, no adverse patient consequences occurred.Surgery was completed without issues.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: intraoperatively it was obvious that the inner sterile cover was glued with the outer sterile package.See photos.The implant needed to be removed with help of a scalpel.No surgical delay, no adverse patient consequences.Surgery was completed without issues.The product was not returned to j&j medtech orthopaedics; however photos were provided for review.See attachment (b)(4) photos.Pdf.Furthermore, a manufacturing investigation was conducted by the manufacturing site j&j medtech orthopaedics cork team.The photo investigation revealed that the attune fb tib base sz 8 cem inner tyvek lid appears to be sealed to the outer tyvek lid.A manufacturing record evaluation was performed for the finished device product code: 150670008 lot number: 4556770, and there was 1 non-conformance associated with this lot, however this not related to the failure mode of the complaint.This product issue has been addressed through j&j medtech orthopaedics quality system.Based on the manufacturing investigation, a definitive root cause could not be determined due to insufficient evidence provided.Trials were also complete to attempt to recreate the failure mode.From these trials, the complaint failure mode was replicable with some of the same characteristics being noted on the trial packaging, however, there is not sufficient photographic evidence in order to determine if the complaint part meets or does not meet the internal packaging requirements.If further data or evidence become available, the investigation will be re-assessed.There is no expected impact on the sterility of unit, or the integrity of sterile barrier based on the complaint investigation, as per the review of the photos provided, both sterile barriers appear to be sealed.Product under the scope of this complaint was terminally sterilized and met with acceptance criteria.The sterile barrier was not broken until it was opened at the customer.Therefore, the sterile barrier was not compromised.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune fb tib base sz 8 cem would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation.This product issue has been addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 8/25/2024.3) any anomalies or deviations identified in dhr: 1non-conformance associated with this lot; however, this not related to the failure mode of the complaint.4) expiry date: 7/31/2034.5) ifu reference: ifu-0902-00-828.Device history review: a manufacturing record evaluation was performed for the finished device product code: 150670008 lot number: 4556770, and there was 1 non-conformance associated with this lot, however this not related to the failure mode of the complaint.

Brand Name
ATTUNE FB TIB BASE SZ 8 CEM
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21927380
Report Number1818910-2025-06635
Device Sequence Number8907284
Product Code JWH
UDI-Device Identifier10603295492108
UDI-Public(01)10603295492108(17)340731(10)4556770
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K233988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150670008
Device Lot Number4556770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/30/2025
12/01/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date07/01/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown